Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 123, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Aug 22, 2017, 8:57 AM CDT for Cole County, Missouri. It took effect at Aug 23, 2017, 1:51 AM CDT. It was in force for 45 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2017, 8:57 AM CDT (13:57 UTC)
- In effect from
- Aug 23, 2017, 1:51 AM CDT
- Expired
- Aug 24, 2017, 10:34 PM CDT
- In force
- 45 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cole County, MO
The radar
The St Louis radar (KLSX), 132 km from the middle of the area, began a volume at 13:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Moreau River (MO) near Jefferson City (JCMM7). The gauge peaked at 17.06 ft at Aug 23, 2017, 9:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06910750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
306
WGUS43 KLSX 221357
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
857 AM CDT Tue Aug 22 2017
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Moreau River near Jefferson City
.This Flood Warning is a result of 1.5 inches of precipitation the
past 24 hours and 0.3 inches forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-231357-
/O.NEW.KLSX.FL.W.0123.170823T0651Z-170825T0334Z/
/JCMM7.1.ER.170823T0651Z.170823T1800Z.170824T0334Z.NO/
857 AM CDT Tue Aug 22 2017
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Moreau River near Jefferson City
* from late tonight to Thursday evening.
* At 8:30 AM Tuesday the stage was 3.5 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by after midnight
tonight and crest near 20.6 feet by tomorrow early afternoon. The
river is forecast to fall below flood stage by tomorrow late
evening.
* Impact: At 20.0 feet...Near this height, Buffalo Road will be
closed. This road is about 8.7 river miles upstream of the gage.
* Impact: At 19.0 feet...Near this height, Zion Road will be closed.
This road is about 12 river miles upstream of the gage.
* Impact: At 18.0 feet...Near this height, both Bainer Road and
Loesch Road will be closed. These roads are about 15.5 to 16 river
miles upstream of the gage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/23 08/24 08/25 08/26 08/27
Moreau River
Jefferson City 17.0 3.46 19.4 9.9 3.7 2.5 2.3
&&
LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
3853 9231
$$4 follow-up statements
011
WGUS83 KLSX 230143
FLSLSX
Flood Statement
National Weather Service St Louis MO
842 PM CDT Tue Aug 22 2017
...The flood warning continues for the following rivers in
Missouri...
Moreau River near Jefferson City
.This Flood Warning is a result of almost 2 inches of precipitation the
past 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-240142-
/O.EXT.KLSX.FL.W.0123.170823T1938Z-170825T0448Z/
/JCMM7.1.ER.170823T1938Z.170824T0000Z.170824T0448Z.NO/
842 PM CDT Tue Aug 22 2017
The Flood Warning continues for
the Moreau River near Jefferson City
* from Wednesday afternoon to Thursday evening.
* At 7:30 PM Tuesday the stage was 7.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by early Wednesday
afternoon and to crest near 17.8 feet by Wednesday evening. The
river is forecast to fall below flood stage by late Wednesday
evening.
* Impact: At 18.0 feet...Near this height, both Bainer Road and
Loesch Road will be closed. These roads are about 15.5 to 16 river
miles upstream of the gage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/23 08/24 08/25 08/26 08/27
Moreau River
Jefferson City 17.0 7.90 15.3 12.2 3.6 2.6 2.3
&&
LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
3853 9231
$$349
WGUS83 KLSX 230929
FLSLSX
Flood Statement
National Weather Service St Louis MO
429 AM CDT Wed Aug 23 2017
...The flood warning continues for the following rivers in
Missouri...
Moreau River near Jefferson City
.This Flood Warning is a result of around 1.5 inches of precipitation the
past 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-240929-
/O.EXT.KLSX.FL.W.0123.170823T1353Z-170825T0054Z/
/JCMM7.1.ER.170823T1353Z.170823T1800Z.170824T0054Z.NO/
429 AM CDT Wed Aug 23 2017
The Flood Warning continues for
the Moreau River near Jefferson City
* from this morning to Thursday evening.
* At 3:30 AM Wednesday the stage was 15.8 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this morning and
to crest near 18.3 feet by this afternoon. The river is forecast to
fall below flood stage by this evening.
* Impact: At 18.0 feet...Near this height, both Bainer Road and
Loesch Road will be closed. These roads are about 15.5 to 16 river
miles upstream of the gage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/24 08/25 08/26 08/27 08/28
Moreau River
Jefferson City 17.0 15.83 16.4 8.6 3.4 2.4 2.3
&&
LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
3853 9231
$$276
WGUS83 KLSX 231359
FLSLSX
Flood Statement
National Weather Service St Louis MO
859 AM CDT Wed Aug 23 2017
...The flood warning continues for the following rivers in Missouri..
Moreau River near Jefferson City
.This Flood Warning is a result of up to 3 inches of rainfall in the basin
over the last 72 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-241359-
/O.CON.KLSX.FL.W.0123.000000T0000Z-170825T0054Z/
/JCMM7.1.ER.170823T1245Z.170823T1800Z.170824T0054Z.NO/
859 AM CDT Wed Aug 23 2017
The Flood Warning continues for
the Moreau River near Jefferson City
* until Thursday evening.
* At 8:30 AM Wednesday the stage was 17.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 18.3 feet by this afternoon,
then fall below flood stage this evening.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/24 08/25 08/26 08/27 08/28
Moreau River
Jefferson City 17.0 17.06 8.6 3.4 2.4 2.3 2.2
&&
LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
3853 9231
$$844
WGUS43 KLSX 231907
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
207 PM CDT Wed Aug 23 2017
.This is the last statement for this event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-231937-
/O.CAN.KLSX.FL.W.0123.000000T0000Z-170825T0054Z/
/JCMM7.1.ER.170823T1245Z.170823T1400Z.170823T1439Z.NO/
207 PM CDT Wed Aug 23 2017
* At 1:30 PM Wednesday the stage was 15.2 feet.
* Flood stage is 17.0 feet.
* No flooding is currently forecast.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/24 08/25 08/26 08/27 08/28
Moreau River
Jefferson City 17.0 15.20 6.6 3.2 2.4 2.3 2.2
&&
LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
3853 9231
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 22, 6:42 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 22, 6:42 AM CDT, 2 hours 15 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 642 AM CDT Tue Aug 22 2017 .SHORT TERM... (Through Late Tonight) Issued at 341 AM CDT Tue Aug 22 2017 An elongated MCS stretched from northern IN across central IL through northeast/west central MO into eastern KS early this morning. The most intense deep convection was on the western flank where there was strong convergence and lift via a 40+ kt southwesterly LLJ. From central MO into central IL there has been an overall weakening trend and decrease in the coverage of thunderstorms. Radar trends as well as short range CAMS show a gradual weakening of the showers and thunderstorms as they push southeast this morning owing to diminishing CAPE, southward moving outflow, and more focused forcing much further west. By mid- morning there may be no more than a quickly shrinking area of stratiform rain. There is some question with regards to additional thunderstorm development later today. The outflow will have moved through the CWA by later this morning and the cold front will pass through St. Louis near late morning, and thru the entire CWA by late afternoon/early eve. There may be some chance for air mass recovery/destabilization across southeast MO and southwest IL this afternoon ahead of the front and thus potential for isolated-scattered thunderstorms. Clouds will be somewhat slow to clear today. This combined with north-northwest winds in the wake of the front and the associated advection of cooler/drier air, will result in highs generally 10+ degrees cooler in most areas than yesterday. Clouds will continue to clear across the southern portion of the area this evening as the upper trof deepens. A pleasantly cool night is on tap as a large surface high settles into the central Plains and Mid MS Valley with lows nearly 10 degrees below average. Glass .LONG TERM... (Wednesday through Monday) Issued at 341 AM CDT Tue Aug 22 2017 Pleasant late August weather is on tap for the extended portion of the forecast. Region will be characterized by temperatures generally 5-10 degrees below normal day and night accompanied by low humidity values and little to no chance at any measurable rainfall. Anomalously strong high pressure center will very slowly migrate from the Upper Midwest to the Great Lakes, eventually into the New England region. This will help continue to bring in dry east/northeasterly flow through the period. Gosselin && .AVIATION... (For the 12z TAFs through 12z Wednesday Morning) Issued at 631 AM CDT Tue Aug 22 2017 A large swath of rain showers and some embedded thunder stretched from central IL thru east central MO into southwest MO early this morning. Flight conditions were mainly MVFR within this band. Precipitation should be ending within the next few hours at KCOU and at the St. Louis area terminals around 15z or so as the band weakens/diminishes and moves southeast. There may be a period of MVFR CIGS in the wake of the ending precipitation and as winds shift to the northwest with the cold front passage. All sites should be VFR by early afternoon, with clouds clearing into southern MO and southern IL by early evening. High pressure settles into the region tonight with clear skies and light north- northwest winds. SPECIFICS FOR KSTL: A large swath of rain showers and some embedded thunder stretched thru the St. Louis area early this morning. Flight conditions were mainly MVFR within this band. Precipitation should be ending at KSTL around 15z or so as the band weakens/diminishes and moves southeast. There may be a period of MVFR CIGS in the wake of the ending precipitation and as winds shift to the northwest with the cold front passage. Flight conditions should improve to VFR by early afternoon with occasionally gusty northwest winds. High pressure settles into the region tonight with clear skies and light north-northwest winds. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 22, 7:58 AM CDT, 59 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 758 AM CDT Tue Aug 22 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231115- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 758 AM CDT Tue Aug 22 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Glass
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:19 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Cole, Moniteau | 41 min |
| Aug 22, 12:36 AM CDT | Areal Flood Advisory | LSX | Marion | 6 hr |
| Aug 22, 12:47 AM CDT | Flash Flood Warning | LSX | Shelby | 8 hr |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.